Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

February 7, 2021Citrus County, Florida

NWS Tampa Bay, FL issued this special weather statement at Feb 7, 2021, 12:25 AM EST for Citrus County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2021, 12:25 AM EST (05:25 UTC)
Expired
Feb 7, 2021, 1:00 AM EST
In force
35 min
Issued by
NWS Tampa Bay, FL

County Citrus County, FL

The radar

The Tampa radar (KTBW), 155 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 5.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1198 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
1.8
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

266 
WWUS82 KTBW 070525
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1225 AM EST Sun Feb 7 2021
 
FLZ139-142-239-242-070600-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
1225 AM EST Sun Feb 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CITRUS AND
SOUTHEASTERN LEVY COUNTIES UNTIL 100 AM EST...

At 1224 AM EST, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Crystal River Airport, or 19 miles northwest of
Homosassa Springs, moving northeast at 55 mph.

Small hail and wind gusts up to 50 mph will be possible with this 
storm.

Locations impacted include...
Inglis, Lebanon, Citronelle, Crystal Manor and Citrus Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 700 AM EST for northern and
west central Florida.

LAT...LON 2925 8254 2922 8253 2921 8254 2904 8254
      2904 8251 2905 8249 2905 8246 2901 8244
      2886 8282 2907 8288
TIME...MOT...LOC 0524Z 238DEG 47KT 2898 8279 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Feb 6, 10:04 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 6, 10:04 PM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1004 PM EST Sat Feb 6 2021

.UPDATE...
Tornado Watch 5 has been cancelled for the counties of
Levy...Sumter...Citrus...and Hernando counties.

&&

.Prev Discussion... /issued 719 PM EST Sat Feb 6 2021/

AVIATION...
VFR CIGS expected to drop to MVFR to IFR from north to south
throughout the overnight hours. MVFR and brief IFR visibility will
also be possible overnight. Winds will be southerly but will
shift to the west then northwest through the period. SHRA and VCTS
will be possible mainly in the overnight and morning hours at all
terminals.

Prev Discussion... /issued 309 PM EST Sat Feb 6 2021/

DISCUSSION...
A boundary is in place across the Nature Coast this afternoon.
Warm and moist air will continue to lift north across the area
as the boundary lifts through the afternoon, with scattered to
numerous showers and thunderstorms, some becoming severe with
damaging winds and a tornado possible this afternoon. The chance
for severe weather will continue into the evening and overnight
hours, as the boundary then pushes back to the south and through
the area Sunday morning through the afternoon, with showers and
storms gradually ending across the area from north to south on
Sunday. Sea fog and land fog are also possible this
evening/overnight with sea fog already in place just offshore of
the Tampa Bay area. The fog will also clear out as the front
pushes south.

Once the front pushes south of the area, some drier and slightly
cooler air will move into the area behind it as high pressure
builds with the front stalling across south FL. The boundary lifts
back to the north mid-week allowing for a few showers in the
afternoons, with ridging then building in from the SE across the
area. The next stronger frontal system moves in Friday with a
secondary push Saturday, allowing for scattered showers and storms
across the area.

Temperatures will be in the mid 70s to lower 80s through much of
the period, with lows generally in the 50s and 60s through the
period.

MARINE...
Sea fog is in place across at least the central near-shore waters
this afternoon and is expected to spread across the waters with
the warm and moist air lifting over the area through the evening.
It will then eventually clear from north to south as the front
moves through the area Sunday. Scattered to numerous showers and
thunderstorms will also be in place across the area through
Sunday, also clearing from north to south with the front. Winds
and seas are expected to remain AOB 15 knots through the period
with no headlines. High pressure will briefly build in for Monday,
with the frontal boundary across south FL then lifting back to
the north Tuesday through the end of the period. A few mainly
afternoon showers will be possible each day from Tuesday on.

FIRE WEATHER...
No concerns as afternoon humidities are expected to remain above
critical levels through the period.

&&

.Preliminary Point Temps/PoPs...
TPA  75  67  73  59 /  70  80  50   0
FMY  84  69  78  65 /  60  50  70  10
GIF  75  68  79  60 /  70  70  60   0
SRQ  81  68  75  59 /  70  80  60   0
BKV  75  62  74  52 /  70  80  40   0
SPG  75  66  71  60 /  70  80  50   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE...09/Rude

In the hours before

Local storm report, Feb 6, 6:43 PM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
643 PM EST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     4 N CHIEFLAND           29.54N 82.86W
02/06/2021                   LEVY               FL   LAW ENFORCEMENT

            TWO HOMES RECEIVED MINOR TO MODERATE ROOF DAMAGE.
            MULTIPLE TREES AND POWERLINES DOWN BETWEEN CHIEFLAND AND
            FANNING SPRINGS.

&&

OGLESBY
Special weather statement, Feb 6, 11:34 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1134 PM EST Sat Feb 6 2021

FLZ052-056-070515-
Polk FL-Hardee FL-
1134 PM EST Sat Feb 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDEE AND
SOUTHWESTERN POLK COUNTIES UNTIL 1215 AM EST...

At 1134 PM EST, Doppler radar was tracking a strong thunderstorm near
Ona, or 10 miles west of Wauchula, moving northeast at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bartow, Lake Wales, Wauchula, Ona, Fort Meade, Crooked Lake Park,
Frostproof, Bowling Green, Zolfo Springs, Hillcrest Heights, Highland
Park, Homeland, Alturas, Lake Wales Municipal Airport, Babson Park,
Bartow Municipal Airport and Fort Green.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 700 AM EST for central and
west central Florida.

LAT...LON 2741 8190 2752 8206 2760 8206 2796 8183
      2785 8141
TIME...MOT...LOC 0434Z 218DEG 39KT 2754 8198

TBW
Special weather statement, Feb 6, 11:53 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1153 PM EST Sat Feb 6 2021

FLZ239-070515-
Inland Levy FL-
1153 PM EST Sat Feb 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEVY COUNTY UNTIL
1215 AM EST...

At 1153 PM EST, Doppler radar was tracking a strong thunderstorm over
Williston Municipal Airport, or near Williston, moving northeast at
55 mph.

Small hail and winds in excess of 40 mph will be possible with this
storm.

Locations impacted include...
Williston, Williston Highlands and Williston Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 700 AM EST for northern
Florida.

LAT...LON 2923 8240 2921 8245 2922 8252 2923 8252
      2934 8260 2946 8241
TIME...MOT...LOC 0453Z 238DEG 48KT 2931 8248

TBW
Special weather statement, Feb 7, 12:25 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1225 AM EST Sun Feb 7 2021

FLZ139-142-239-242-070600-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
1225 AM EST Sun Feb 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CITRUS AND
SOUTHEASTERN LEVY COUNTIES UNTIL 100 AM EST...

At 1224 AM EST, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Crystal River Airport, or 19 miles northwest of
Homosassa Springs, moving northeast at 55 mph.

Small hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Inglis, Lebanon, Citronelle, Crystal Manor and Citrus Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 700 AM EST for northern and
west central Florida.

LAT...LON 2925 8254 2922 8253 2921 8254 2904 8254
      2904 8251 2905 8249 2905 8246 2901 8244
      2886 8282 2907 8288
TIME...MOT...LOC 0524Z 238DEG 47KT 2898 8279

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 10:10 PM ESTMarine Dense Fog AdvisoryTBW12 hr
Feb 6, 10:44 PM ESTSpecial Marine WarningTBW46 min
Feb 6, 11:34 PM ESTSpecial Weather StatementTBWHardee41 min
Feb 6, 11:47 PM ESTSpecial Marine WarningTBW43 min
Feb 6, 11:53 PM ESTSpecial Weather StatementTBWLevy22 min
Feb 7, 1:43 AM ESTSpecial Weather StatementTBWCitrus32 min
Feb 7, 1:56 AM ESTSpecial Weather StatementTBWManatee, Sarasota34 min
Feb 7, 4:07 AM ESTSpecial Marine WarningTBW23 min
Feb 7, 4:24 AM ESTSpecial Marine WarningTBW36 min
Feb 7, 4:31 AM ESTSpecial Weather StatementTBWHernando, Sumter44 min
Feb 7, 4:41 AM ESTSpecial Weather StatementTBWPinellas34 min
Feb 7, 4:58 AM ESTSpecial Marine WarningTBW47 min
Feb 7, 5:34 AM ESTAreal Flood AdvisoryTBWHillsborough, Pinellas116 min
Feb 7, 6:07 AM ESTSpecial Marine WarningTBW38 min
Feb 7, 6:16 AM ESTSpecial Weather StatementTBWPolk44 min
Feb 7, 6:39 AM ESTSpecial Weather StatementTBWManatee51 min
Feb 7, 6:51 AM ESTSpecial Marine WarningTBW39 min
Feb 7, 7:14 AM ESTSpecial Weather StatementTBWHardee, Manatee, Polk46 min
Feb 7, 9:30 AM ESTSpecial Weather StatementTBWHighlands45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.